MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2018-02498; 3005168196-2018-02499.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400s (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the physician was unable to advance two pc400s through the px slim.Therefore, the pc400s and px slim were removed.The procedure was completed using new pc400s and a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned px slim was ovalized at the distal tip approximately 150.0 cm from the hub.Conclusion: evaluation of the returned px slim revealed that the device was ovalized at its distal tip.If the device is forcefully gripped or pinched during preparation, damage such as an ovalization may occur.During the functional testing, the embolization coil could not be advanced through out of the distal tip of px slim due to the ovalizations.Evaluation of the two pc400 revealed that the two devices were undamaged.During the functional testing, the embolization coils were advanced through their introducer sheath and a demonstration px slim without an issue.The px slim ovalization caused the inability to advance the pc400s experienced during the procedure.Penumbra catheters and coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-02498 and 3005168196-2018-02499.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8190157
Report Number3005168196-2018-02497
Device Sequence Number13983017
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2021
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF84064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Date Report Sent to FDA01/01/2005